Browse   Newsletters   Contests   Ask   Share   Account   About

Feeling Dizzy All the Time

For some reason I have been feeling dizzy or light headed for about a year. It happens when I stand up, or I am sitting down, or when I am doing anything. It happens everyday. Does anybody know what you would call this? Is it really bad?

By Cecilia_E. from Houston, TX

Recent Answers

By Betty [104]10/26/2009

It could also be an inner ear problem. I had this problem for a while and turned out I had fluid in my ears. Could also stem from stress. I have cardiac arrithmias which in my case is not serious. Dr. said it's anxiety related. Seems to be genetic; my daughter has them and she has a couple friends that has them. My lady pharmacists also gets them. See you doctor but what I'm saying is anxiety and stress can bring on all kinds of health issues.

By Sandi [6]09/04/2009

Please see your doctor, you need help. What if you were driving and became dizzy and killed someone?

By Nan Corpe [6]09/02/2009

I hate to sound sarcastic, but your doctor knows. However, that happened to me once, and it was from low blood pressure due to anemia. It could be from something minor or something serious. You should have it checked as soon as possible.

By Debbie Dzurilla [24]08/29/2009

I agree with posters who suggest seeing a Dr. How could you put up with that symptom for a year and do nothing? Not to be "yelling" at you but only concerned for your well being. You need to see a medical professional.

By Maryeileen [76]08/26/2009

It could be low blood pressure, along with many other possibilities. Please see a doctor ASAP and let us know the outcome.

By Marilyn J Ference [4]08/26/2009

Although you have received a great deal of information from our fellow posters the best one, and least dangerous one, is to see a physician. Please do not try to self diagnose yourself. Leave that to the professionals who can both diagnose and treat you for minor to major physical ailments.
COflower was spot on when she typed that internet information should not be substituted for a real doctor.

By Anonymous [848]08/26/2009

Please just make an appointment with your doctor! Could be something simple but could also be something serious :-(

By Cheryl Miller08/26/2009

You might have Mal Debarqment syndrome. My mom got it after being on a cruise ship for a week. The symptoms happened within a month and have been lasting for years. I hope you do not have it because at this point there is no cure.

By Diane [11]08/26/2009

Cecilla, in addition to getting checked by your family md, see a chiropractor. Dizziness can be caused by spinal misalignment putting pressure on the nerve that controls the inner ear. If this is the case, chiropractic adjustments should be able to help without drugs or surgery.

By Michelle Landreth [15]08/26/2009

The condition is called orthostatic hypotension. Lots of different medications can cause this problem. When sitting, stand slowly and attempt to hold onto something.

By Cornelia [40]08/25/2009

It could be early warning signs of a failing heart. get it checked, and fast. If you are "greying out", half-fainting on standing up, check your soda (and anything else) for fake sugars, and your iron levels.

If it isn't a bad heart issue, add vitamin B to your diet, it can help, but make sure you get checked out before you start a vitamin regimen. It can hide problems or make them worse, depending.

By Cajun [55]08/25/2009

Are you a 'diet soda junkie'? If so, stop!
I had developed these same symptoms and after I stopped drinking my diet root beers, my balance returned and dizziness stopped.

"David E. Polen, D.C. - "I have noted in my practice that removing Nutra-Sweet from the diet can have a positive effect on many patients from these other aspartame-related neuro-psychiatric complaints: seizures, headaches, dizziness, disorientation, confusion, severe anxiety, hyperactivity, sleeplessness, insomnia, numbness, paresthesias, atypical facial pain, severe depression, slurred speech and migrating joint pain. "
http://www.mercola.com/article/aspartame/dangers.htm
http://www.sweetpoison.com/aspartame-side-effects.html

By Cyinda [214]08/24/2009

Are you on medications? Like for high blood pressure? Some medications will cause dizziness upon standing (like clonidine), as can mixing of certain meds... Also, if you have Low blood pressure naturally, this also can cause dizziness upon standing. If I were you, I'd talk to my doctor & ask him or her to change my meds. If you aren't on any meds then have your doctor check your blood pressure. If it's not low, dizziness upon standing can be caused by other things as well. This can cause you to black out & fall, possibly breaking your hip or hitting your head & causing massive damage. Ask your doctor, and please be extra careful when you are driving a car!

* If you can't afford a doctor, go to a public hospital where they can't turn you away if you can't pay. In my area we have one attached with our University & they run a daily clinic. Simply Google "public hospitals & the largest city closest to you" these are run by the state, not privately so they can't turn you away for not having money or insurance. (Be sure to bring a good book! You may have to sit & wait for hours!) If you've served in the military, go to the V.A. It may not be the best, but it's free! Lastly, there's always DSHS. To be eligible, you need to not be able to work (due to dizziness) for at least the next 3 months & have almost NO money coming in & under $2000 in the bank. They won't take the house you own & are living in unless you are on long-time care (like a nursing home).

PS. COflower is right... It can also be a sign of low iron levels (anemia). If you have Iron Deficiency Anemia you will probably also be SUPER-tired all the time! (I had this when pregnant) But you really DO need to actually SEE a doctor for an easy inexpensive test to be sure! Many County Health Departments will do a simple test for Iron Deficiency Anemia. Call your local Health Department & ask if they run a wellness clinic for low income people. If you are young enough to need birth control, Planned Parenthood can also do this test while you are applying for birth control. (They charge on a sliding-scale depending on how much money you make) ...If you need to take iron, there are 3 types, Ferrous Gluconate, Ferrous Fumarate & Ferrous Sulfate. (Ferrous just means "Iron"). The one best absorbed by humans is Ferrous Gluconate, second is Ferrous Fumarate. Ferrous Sulfate is the cheapest, but the hardest to absorb into our bodies. It may cost a bit more the take Ferrous Gluconate, but more will be absorbed, so it will work better. Iron needs Vitamin-C to help it absorb into our bodies. It's best to take your iron with a glass of orange juice & avoid dairy products or calcium supplements for an hour before & after taking iron. Iron can cause constipation. You can take Benefiber or include extra fiber in your meals to help prevent constipation caused by the iron supplement. If you get a bit have any tummy problems taking iron then try a liquid iron supplement. These are well tolerated (but cost more).

HERE'S INFO IN IRON DEFICIENCY ANEMIA:
http://health.nytimes.com/health/gu ... iron-deficiency-anemia/overview.html

http://www.anemia.org/patients/faq/

By LizO08/24/2009

You really should see your doctor. It could be something as simple as iron levels too low or something very serious. The "I'm dizzy all the time" shouldn't even be done over the phone with a medical professional.

Please, don't substitute "medical advice" obtained on the internet for a real doctor that can do the proper testing.

Answer This Question

Add your voice to the conversation. Click here to answer this question.